MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Model Number IPN036093
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The complaint is reported as: "on (b)(6) 2023 during the proceedings of ultrasound-guided cannulation of the right jugular vein, the carotid artery was mistakenly cannulated.The error was noticed only at the end of the surgery and the device was removed and correctly inserted into the right jugular vein.On (b)(6), doing a control radiography, they noticed the presence of a fragment (probably of seldinger) in the aorta.The fragment was removed in surgery without complications for the patient, who was discharged the following day." the patient's current condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one portion of a guide wire for evaluation.The guide wire was returned with a broken core and coil wire and the separated portion was not returned.Visual inspection of the guide wire revealed offset coils near the point of separation.The guide wire was separated approximately 1" from the proximal end based on the returned sample.Microscopic examination confirmed the complaint of guide wire separation.The core wire point of separation was near the proximal end of the wire.The spring coil point of separation was at the distal end of the wire.The proximal weld was present at the end of the wire and was full and spherical.Offset coils measured at 1/8" from the proximal end of the guide wire.The core wire total length measured 1 and 1/8", which is out of the specification of 17 11/16" - 18 1/16" per product drawing.This indicates that the majority of the core wire was missing from the returned sample.The guide wire outer diameter measured 0.0180", which is within the specifications of 0.0170-0.0180" per product drawing.Functional inspection of the guide wire could not be performed due to the condition of the returned sample.A manual tug test confirmed that the proximal weld was fully secured onto the guide wire.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a separated guide wire was confirmed through complaint investigation of the returned sample.The returned guide wire was observed to be separated approximately 1" from the proximal end.The proximal end of wire was returned with offset coils near the point of separation.Dimensional evaluation of the returned components did not reveal any evidence of a manufacturing dimensional issue.A device history record review was performed based on a potential lot from sales history with no relevant findings.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds of force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17599761
Report Number3006425876-2023-00815
Device Sequence Number20425537
Product Code DQY
UDI-Device Identifier30801931122981
UDI-Public30801931122981
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberIPN036093
Device Catalogue NumberCS-16553-E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown